MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PHENOM CATHETER; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 PHENOM CATHETER; CATHETER, CONTINUOUS FLUSH
Model Number FG15150-0615-1S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The phenom catheter has been returned and evaluation is in progress.A follow-up mdr will be submitted when the complaint investigation is complete.Mdrs related to this event: 2029214-2019-00933 2029214-2019-00934.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that a phenom cathetes fractured during a procedure.The patient was undergoing treatment of an m1 stroke case.The anatomy was severe in tortuosity.It is unknown if the device were prepared and used per the instructions for use.The phenom catheter came out of the package in a good condition.Phenom advancement in the patient was reportedly fine.On retrieval, it was reported that excessive force was required to remove the catheter from patient anatomy and the catheter reportedly broke.Per the user, the severe tortuosity coming out of the ica arch put too much strain on both catheter and thrombectomy device.There were no reports of patient injury in association with this event.
 
Additional Manufacturer Narrative
Device available, return date -device evaluation the phenom catheter (model: fg15150-0615-1s, lot: de18-055) was returned for analysis.The phenom catheter body was found stretched and twisted for ~4cm segment directly distal to the strain relief.In addition, the phenom catheter body was also found kinked directly proximal of the distal tip.A device history record review was performed.The dhr review did not identify any anomalies associated with this event.Based on the device analysis and reported information, the customer¿s report of ¿catheter separation/break¿ was not confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9084583
Report Number2029214-2019-00934
Device Sequence Number11418735
Product Code KRA
UDI-Device Identifier00814584028981
UDI-Public00814584028981
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberFG15150-0615-1S
Device Lot NumberDE18-055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1